Drought, Orange
- When
- June 1, 12:00 AM EST to June 30, 11:59 PM EST
- Where
- Orange forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.402, -74.306 (the zone’s center; the record gives no point)
Diligent water conservation practices and a wetter pattern helped ease drought conditions during June, which marked the second consecutive month of above normal precipitation across the region. At the end of June, a majority of the streams monitored in real time by the U.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Diligent water conservation practices and a wetter pattern helped ease drought conditions during June, which marked the second consecutive month of above normal precipitation across the region. The lower Hudson River Valley and the Catskill Region received an average of 5.45 inches of rain, which was 147 percent of normal.At the end of June, a majority of the streams monitored in real time by the U. S. Geological Survey in New York, were classified as having streamflows in the 25 to 74 percentile. Ground water storage was much below normal capacity. On the other hand, lake and reservoir storage continued to improve.The combined storage in the New York City reservoir system on June 30th was 88.3 percent capacity, which was 7.8 percent below normal. Capacities in the individual reservoirs on June 30th were: Croton System 95.4% (Percent capacity)Roundout Reservoir 95.4%Ashokan Reservoir 80.1%Schoharie Reservoir 78.1%Cannonsville Reservoir 90.8%Pepcaton Reservoir 88.2%Neversink Reservoir 87.7%The New York State Department of Environmental Conservation extended the Drought Warning for Long Island, New York City, Rockland and Westchester Counties through June 30th. The Drought Warning for Orange and Putnam Counties was downgraded to a Drought Watch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 31, 8:35 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 935 PM EDT FRI MAY 31 2002 WL ISSUE UPDTD ZN FCSTS ONCE THE TSTMS CLR THE FCST AREA...WITHIN THE NXT HOUR. WL TAKE OUT THE WATCH STATEMENT AND REWORD OVRNGT FCST TO BCMG CLR. ALL ELSE STAYS THE SAME. .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...SCA FOR ROUGH SEAS...ANZ350-353-355. EY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
957 PM EDT FRI MAY 31 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM TOTOWA NJ .88 INCH HAIL
05/31/02 PASSAIC
0710 PM ELMWOOD PARK NJ 1.00 INCH HAIL
05/31/02 BERGEN 64 MPH WIND GUSTS
0715 PM RUTHERFORD NJ .75 INCH HAIL
05/31/02 BERGEN
0718 PM ELMWOOD PARK NJ .75 INCH HAIL
05/31/02 BERGEN 73 MPH WIND GUSTS
0720 PM BETHEL CT 60 MPH TSTM WIND GUST
05/31/02 FAIRFIELD LARGE TREE LIMBS DOWN
0720 PM PATTERSON NY
05/31/02 PUTNAM UNCONFIRMED TORNADO
TOUCHED DOWN
0720 PM WARWICK NY 62 MPH TSTM WIND GUST
05/31/02 ORANGE
0730 PM CLIFTON NJ WIND DAMAGE
05/31/02 PASSAIC TREES DOWN
0735 PM WEST MILFORD NJ WIND DAMAGE
05/31/02 PASSAIC *** 1-2 INJ ***
TREE DOWN ON CAR
0750 PM RAMSEY NJ .75 INCH HAIL
05/31/02 BERGEN 55 MPH WIND GUSTS LARGE
TREE DOWN ON CAR AND HOUSE
0750 PM FRANKLIN CT .75 INCH HAIL
05/31/02 NEW LONDON
0805 PM SOUTHBURY CT WIND DAMAGE
05/31/02 NEW HAVEN TREES DOWN BLOCKING
TRAFFIC ON I-84
0805 PM CARLE PLACE NY .75 INCH HAIL
05/31/02 NASSAU
0813 PM WHITE PLAINS NY 55-60 MPH TSTM WIND GUST
05/31/02 WESTCHESTER
0815 PM GREENWICH CT .75 INCH HAIL
05/31/02 FAIRFIELD
0818 PM SCARSDALE NY 50-60 MPH TSTM WIND GUST
05/31/02 WESTCHESTER FUNNEL CLOUD SIGHTED BY
POLICE
0825 PM LODI NJ
05/31/02 BERGEN FUNNEL CLOUD REPORTED
0825 PM GUILFORD CT WIND DAMAGE
05/31/02 NEW HAVEN TREES AND POWER LINES DOWN
0837 PM PORT WASHINGTON NY .75 INCH HAIL
05/31/02 NASSAU
0850 PM GLEN COVE NY FLASH FLOODS
05/31/02 NASSAU STREET FLOODING
0912 PM FARMINGDALE NY FLASH FLOODS
05/31/02 NASSAU ONE INCH PER HOUR WITH
STREET FLOODING
PMW/MEWCTZ005-009-NJZ002>006-011-NYZ067>071-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1008 PM EDT FRI MAY 31 2002 SEVERE THUNDERSTORM WATCH 363 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN NEW JERSEY... UNION ESSEX HUDSON BERGEN PASSAIC IN NEW YORK... ROCKLAND WESTCHESTER ORANGE PUTNAM IN CONNECTICUT... FAIRFIELD
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314287, 5314288, 5314289, 5314290, 5314291, 5314292, 5314293, 5314294, 5314295, 5314296, 5314297, 5314298, 5314299, 5314300, 5314301.